North Carolina, 2007

Damaging Wind in North Carolina, June 25, 2007

June 25, 2007 · NWS MHX · 1 event in 1 county or zone

Scattered thunderstorms developed along a seabreeze front across the coastal plains during the afternoon of the 25th. An isolated severe storm produced wind damage in Greene county.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MHX wrote it up.

Scattered thunderstorms developed along a seabreeze front across the coastal plains during the afternoon of the 25th. An isolated severe storm produced wind damage in Greene county.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before the first event at Jun 25, 2:02 PM EST, 28 minutes earlier.

Area forecast discussion, Jun 25, 2:02 PM EST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
302 PM EDT MON JUN 25 2007

.SYNOPSIS...
HIGH PRESSURE CENTERED OFFSHORE THE SE COAST WILL CONTINUE TO
PRODUCE WARM AND HUMID CONDITIONS THROUGH FRIDAY. A WEAK COLD FRONT
IS EXPECTED TO APPROACH EASTERN NC FROM THE NORTH FRIDAY NIGHT AND
MOVE THROUGH THE AREA ON SATURDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
HIGH PRESS WILL CONTINUE TO BUILD OVER THE AREA. WILL CONTINUE SLGT
CHC POPS OVER THE INLAND ZONES TONIGHT...WITH MOST CONVECTION
DISSIPATING WITH THE LOSS OF DAY TIME HEATING. LIGHT SE-S WINDS
COULD LEAD TO PATCHY FOG DURING THE EARLY MORNING HOURS.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
THE RIDGE OF HIGH PRESS WILL CONTINUE TO STRENGTHEN THROUGH WED
NIGHT. WARM AND HUMID HUMID CONDITIONS CONTINUING...WITH HEAT
INDICIES NEAR 100 ON WED. SUBSIDENCE ALOFT WITH THE RIDGE WILL ALSO
HINDER CONVECTIVE DEVELOPMENT...WITH JUST A SLGT CHC EXPECTED WELL
INLAND TUES AFTERNOON. HIGH TEMPS WILL RANGE FROM THE MID 90S INLAND
TO MID AND UPPER 80S ALONG THE COAST. LOWS GENERALLY IN THE LOW TO
MID 70S.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
NOT MUCH CHANGE FROM PREVIOUS COUPLE OF DAYS WITH REGARD TO
EXTENDED FORECAST. MODELS STILL TRYING TO PUSH COLD FRONT THROUGH
THE REGION ON SAT...BUT NOW MODELS ARE TAKING IT MUCH FARTHER
SOUTH BY LATE SUN. THIS MAY BE A BIT OVER DONE GIVEN THE TIME OF
YEAR BUT IF UPPER PATTERN EVOLVES INTO TROFFING ALONG THE EAST
COAST IT IS POSSIBLE. STILL NOT SURE ABOUT SEA BREEZE ACTIVITY FOR
THURSDAY BUT WILL CONTINUE AS MSTR INCREASES AND RIDGE AXIS
PREVIOUSLY OVER THE REGION SHOULD SHIFT ENOUGH EAST TO ALLOW FOR
INCREASED INSTABILITY INTO THE MID LEVELS. BEST CHANCE FOR RAIN
STILL LOOKS LIKE LATE FRI INTO SAT WITH THE FRONT. WILL SLOW THE
FRONTAL PASSAGE JUST A BIT FOR SAT AND ALLOW TEMPS TO CREEP UP A
BIT. EVEN WITH PASSAGE OF FRONT SUNDAY MRNG COULD SEE SOME SHOWERS
WITH PRESENCE OF UPPER TROF OVER THE REGION AND MID LVL
INSTABILITY. HIGH BLDG DOWN SHOULD LIMIT PCPN CHANCES TO LESS THAN
ISOLD BY MON.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
VFR CONDITIONS EXPECTED THROUGH THE EVENING HOURS...EXCEPT FOR
MVFR VIS/CIGS IN AND NEAR ISOLD CONVECTION. HIGH PRESS ACROSS THE
AREA WILL PRODUCE LIGHT WINDS TONIGHT...AND WITH SUFFICIENT
MOISTURE IN PLACE...PATCHY FOG IS POSSIBLE DURING THE EARLY
MORNING HOURS.

FOR THE REMAINDER OF THE FCST VFR CONDITIONS EXPECTED DURING THE DAY
WITH POSSIBLE HAZY AFT CONDITIONS AND/OR FOG AROUND SUNRISE.

&&

.MARINE...
GOOD BOATING CONDITIONS WILL CONTINUE THROUGH WEDNESDAY AS HIGH
REMAINS OFF SHORE AND WINDS BECOME MORE SRLY BUT NO MORE THAN 15 KT
UNTIL LATE WED INTO THURSDAY. MODELS IN FAR AGREEMENT THROUGH WED
WITH WIND SPEEDS AND DIRECTIONS WHILE WW3 GUIDANCE MAINTAINS SEAS
3 FT OR LESS THROUGH WED. THIS AFTN BUOYS WERE INDICATING WINDS
LESS THAN 10 KT FROM THE ESE WITH SEAS 2 FT OR LESS. SWELL
COMPONENT HAS BEEN THE MAJOR DRIVER OF THESE SEAS WITH 1 TO 2 FT
EVERY 8 TO 9 SEC REPORTED BY THE BUOYS IN AND AROUND OUR COASTAL
WATERS. THIS TREND SHOULD CONTINUE AND IN FACT WW3 IS FORECASTING
SWELL PERIODS TO LENGTHEN TO 10 SECONDS WHILE SWELL HEIGHT BECOMES
A SOLID 2 FT. THIS MAY BE A BIT AMBITIOUS AS WW3 HAS SWELL PERIOD
NOW AT 10 SECONDS AND THIS IS OVER DONE A BIT. STILL NO CONCERNS
WITH SEAS THROUGH WED.

WITH APPROACH OF COLD FRONT ON FRI GRADIENT WILL BEGIN TO INCREASE
BY LATE THURS. GFS IS STILL FAST TRYING TO BRING THE FRONT THROUGH
ON SAT SO HAVE BACKED OFF A BIT ON TIMING THUS GRADIENT SHOULD NOT
BECOME VERY STRONG UNTIL FRI AND EVEN THEN DO NOT SEE MORE THAN 15
TO 20 KT. THUS WILL KNOCK A FOOT OR SO OFF WW3 SEAS FOR MOST OF
THURS. WITH WINDS INCREASING TO AROUND 20 KT BY LATE FRI WILL
INTRODUCE 4 TO 6 FT IN SOME LOCATIONS BUT THIS SHOULD THE UPPER
LIMIT WITH THIS SYSTEM.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Jun 25, 2:16 AM EST, 12 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
316 AM EDT MON JUN 25 2007

NCZ029-044>047-079>081-090>095-098-103-104-260715-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
OUTER BANKS DARE-OUTER BANKS HYDE-
316 AM EDT MON JUN 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
CAROLINA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Jun 25, 2:02 PM EST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
302 PM EDT MON JUN 25 2007

NCZ044-047-079>081-090>094-098-252100-
PITT-MAINLAND DARE-GREENE-BEAUFORT-MAINLAND HYDE-DUPLIN-LENOIR-
JONES-CRAVEN-PAMLICO-ONSLOW-
INCLUDING THE CITIES OF...GREENVILLE...SNOW HILL...HOOKERTON...
WASHINGTON...RIVER ROAD...WALLACE...WARSAW...ROSE HILL...
KENANSVILLE...BEULAVILLE...MAGNOLIA...KINSTON...MAYSVILLE...
POLLOCKSVILLE...NEW BERN...HAVELOCK...ORIENTAL...ALLIANCE...
BAYBORO...ARAPAHOE...MINNESOTT BEACH...VANDEMERE...STONEWALL...
JACKSONVILLE
302 PM EDT MON JUN 25 2007

...SCATTERED STRONG THUNDERSTORMS DEVELOPING ACROSS EASTERN NORTH
CAROLINA...

A BROKEN LINE OF SCATTERED SHOWERS AND A FEW STRONG THUNDERSTORMS
WILL CONTINUE TO DEVELOP OVER INLAND AREAS FROM ONSLOW AND DUPLIN
COUNTIES...NORTHEAST THROUGH JONES...CRAVEN AND PAMLICO COUNTIES
AND NORTH TO MAINLAND DARE COUNTY THROUGH 5 PM. THE STRONGEST
THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINFALL OF 1 TO 2
INCHES...FREQUENT LIGHTNING STRIKES...WIND GUSTS TO 40 MPH AND
POSSIBLY SOME SMALL HAIL.

MOTORISTS SHOULD BE CAUTIOUS FOR PONDING OF WATER ON ROADWAYS
DURING THE AFTERNOON RUSH HOUR.

11

The radar

The Raleigh/Durham radar (KRAX), 72 km away, was scanning. The volume nearest the first event began at 19:30 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Greene

When
June 25, 2:30 PM EST
Where
Greene County, Walstonburg
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
35.600, -77.700

Wind gusts estimated between 55 and 60 mph blew two trees down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Carolina in 2007Every state in 2007This day in weather historyWarnings in North Carolina, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 30804.